Alert archive / Ohio / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 162, NWS Cleveland, OH
NWS Cleveland, OH issued this severe thunderstorm warning at Jun 28, 2008, 2:48 PM EDT for 4 counties in Ohio. It was in force for 57 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 28, 2008, 2:48 PM EDT (18:48 UTC)
- Expired
- Jun 28, 2008, 3:45 PM EDT
- In force
- 57 min
- Issued by
- NWS Cleveland, OH
- Area
- Storm-based polygon
Counties Ashland County, OH, Crawford County, OH, Morrow County, OH, Richland County, OH
The radar
The Cleveland radar (KCLE), 88 km from the middle of the area, began a volume at 18:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 28, 12:59 PM EDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 6.8 hours before the alert went out and 187 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 505 J/kg
- Mixed-layer CIN
- -35 J/kg
- Mixed-layer LCL
- 513 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 50 m²/s²
- 0-3 km storm-relative helicity
- 107 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.6
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS51 KCLE 281848
SVRCLE
OHC005-033-117-139-281945-
/O.NEW.KCLE.SV.W.0162.080628T1848Z-080628T1945Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CLEVELAND OH
248 PM EDT SAT JUN 28 2008
THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CENTRAL ASHLAND COUNTY IN NORTH CENTRAL OHIO...
SOUTHEASTERN CRAWFORD COUNTY IN NORTH CENTRAL OHIO...
NORTHEASTERN MORROW COUNTY IN NORTH CENTRAL OHIO...
CENTRAL RICHLAND COUNTY IN NORTH CENTRAL OHIO...
* UNTIL 345 PM EDT
* AT 242 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
CRESTLINE...OR ABOUT 10 MILES WEST OF MANSFIELD...AND MOVING EAST
AT 43 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
LEXINGTON...ONTARIO...ASHLAND AND HAYESVILLE
PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT
SATURDAY EVENING FOR NORTHERN OHIO AND NORTHWEST PENNSYLVANIA.
LAT...LON 4099 8224 4069 8216 4063 8282 4074 8282
4076 8274 4085 8275
TIME...MOT...LOC 1848Z 259DEG 37KT 4076 8263
$$
OUDEMAN3 follow-up statements
000
WWUS51 KCLE 281906
SVSCLE
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CLEVELAND OH
306 PM EDT SAT JUN 28 2008
OHC005-033-117-139-281945-
/O.CON.KCLE.SV.W.0162.000000T0000Z-080628T1945Z/
ASHLAND OH-CRAWFORD OH-RICHLAND OH-MORROW OH-
306 PM EDT SAT JUN 28 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 345 PM EDT
FOR NORTHEASTERN MORROW...CENTRAL RICHLAND...SOUTHEASTERN CRAWFORD
AND CENTRAL ASHLAND COUNTIES IN NORTH CENTRAL OHIO...
AT 305 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED ABOUT 6 MILES SOUTHWEST OF ASHLAND...MOVING EAST AT 42 MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO BAILEY
LAKES...HAYESVILLE AND JEROMESVILLE
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT
SATURDAY EVENING FOR NORTHERN OHIO AND NORTHWEST PENNSYLVANIA.
LAT...LON 4099 8224 4069 8216 4063 8282 4074 8282
4076 8274 4085 8275
TIME...MOT...LOC 1906Z 254DEG 36KT 4083 8241
$$
WILLARD000
WWUS51 KCLE 281930
SVSCLE
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CLEVELAND OH
330 PM EDT SAT JUN 28 2008
OHC005-033-117-139-281945-
/O.CON.KCLE.SV.W.0162.000000T0000Z-080628T1945Z/
ASHLAND OH-CRAWFORD OH-RICHLAND OH-MORROW OH-
330 PM EDT SAT JUN 28 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 345 PM EDT
FOR NORTHEASTERN MORROW...CENTRAL RICHLAND...SOUTHEASTERN CRAWFORD
AND CENTRAL ASHLAND COUNTIES IN NORTH CENTRAL OHIO...
AT 327 PM EDT...A SEVERE THUNDERSTORM WAS REPORTED CAPABLE OF
PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED
NEAR ASHLAND...MOVING EAST AT 31 MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
JEROMESVILLE
LAT...LON 4099 8224 4069 8216 4063 8282 4074 8282
4076 8274 4085 8275
TIME...MOT...LOC 1930Z 250DEG 27KT 4084 8226
$$
WILLARD000
WWUS51 KCLE 281943
SVSCLE
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CLEVELAND OH
343 PM EDT SAT JUN 28 2008
OHC005-033-117-139-281953-
/O.EXP.KCLE.SV.W.0162.000000T0000Z-080628T1945Z/
ASHLAND OH-CRAWFORD OH-RICHLAND OH-MORROW OH-
343 PM EDT SAT JUN 28 2008
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN MORROW...CENTRAL
RICHLAND...SOUTHEASTERN CRAWFORD AND CENTRAL ASHLAND COUNTIES IN
NORTH CENTRAL OHIO EXPIRES AT 345 PM EDT...
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT
SATURDAY EVENING FOR NORTHERN OHIO AND NORTHWEST PENNSYLVANIA.
LAT...LON 4099 8224 4069 8216 4063 8282 4074 8282
4076 8274 4085 8275
TIME...MOT...LOC 1943Z 250DEG 27KT 4087 8214
$$
FITZWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 28, 1:24 PM EDT, 1 hour 24 minutes earlier.
Area forecast discussion, Jun 28, 1:24 PM EDT, 1 hour 24 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CLEVELAND OH 124 PM EDT SAT JUN 28 2008 .SYNOPSIS... A LOW PRESSURE SYSTEM ACROSS THE UPPER MIDWEST WILL MOVE ACROSS THE NORTH GREAT LAKES TONIGHT...DRAGGING A COLD FRONT ACROSS THE AREA. THE LOW WILL DRIFT INTO SOUTHERN QUEBEC SUNDAY. && .NEAR TERM /UNTIL 6 PM THIS EVENING/... REGION WILL LIKELY BE UPGRADED TO A MODERATE RISK OF SEVERE THUNDERSTORMS FOR THE AFTERNOON. STRONG DYNAMICS IN PLACE ACROSS THE AREA AND STORMS HAVE ALREADY DEVELOPED WEST OF THE AREA MOVING ENE. WILL NEED SUN TO BREAK THROUGH THE CLOUDS TO HELP THE INSTABILITY BUT MID LEVEL JET MOVING IN FROM THE WEST THIS AFTERNOON WILL INCREASE THE CHANCE FOR DAMAGING WINDS WITH STORMS. WILL CARRY LIKELY POPS ACROSS THE AREA AND ADD A CHANCE OF SEVERE. PREVIOUS....FEW LINGERING SHOWERS OVER NORTHERN OHIO WILL MOVE EAST OF THE FORECAST AREA BY MID MORNING. EXPECT THUNDERSTORMS TO DEVELOP OVER EASTERN HALF OF FORECAST AREA THIS AFTERNOON IN THE MOIST UNSTABLE AIRMASS AS CAPES INCREASE TO 1000 TO 1500 J/KG. THINK THERE IS ENOUGH SUBSIDENCE OVER NW OH TO DROP POPS TO CHC. && .SHORT TERM /6 PM THIS EVENING THROUGH TUESDAY/... MODELS IN GOOD AGREEMENT MOVING THE COLD FRONT NOW OVER THE UPPER MIDWEST...ACROSS THE FORECAST AREA OVERNIGHT. TSRA ACTIVITY WILL BE ENHANCED TONIGHT AS 120KT 300 MB JET DIPS INTO THE BASE OF THE UPPER LEVEL TROUGH THAT WILL MOVE OVER THE AREA. EXPECT SOME LINGERING PRECIP OVER NE OH/NW PA SUNDAY MORNING. MORE OF A UNSETTLED FALL TYPE PATTERN SETTING UP SUNDAY INTO MONDAY NIGHT AS SURFACE LOW MOVES INTO SOUTHERN QUEBEC WITH A SERIES OF TROUGHS ROTATING AROUND THE LOW...ACROSS THE GREAT LAKES. IN ADDITION MUCH COLDER AIR WILL MOVE OVER THE LAKE. GFS DROPS 850 TEMPS TO 4C BY 12Z MONDAY...WHICH GIVE A 15 DEGREE DIFFERENTIAL FROM THE LAKE TEMP OF 20C. THIS WILL CREATE ENOUGH INSTABILITY FOR LAKE EFFECT SHOWERS. LUCKILY THINGS SHOULD IMPROVE TUESDAY...AS HIGH PRESSURE BUILDS IN FROM THE WEST. && .LONG TERM /TUESDAY NIGHT THROUGH FRIDAY/... HIGH PRESSURE SHOULD BUILD EAST ACROSS THE AREA BY TUESDAY NIGHT AND WEDNESDAY SHOULD BE A DRY DAY. SOUTHWEST FLOW SHOULD DEVELOP ON THE BACK SIDE OF THE HIGH BUT WILL NOT FORECAST TEMPS QUITE AS HIGH AS GUIDANCE AS AIRMASS SHOULD TAKE A DAY TO WARM UP. NEXT COLD FRONT SAGGING DOWN FROM THE NORTH TO NORTHWEST LATER IN THE WEEK. TROUGH ALOFT SEEMS TO HOLD ALONG THE EAST COAST SO FRONT SHOULD NOT ENCOUNTER MUCH RESISTANCE. NEW ECMWF AND GFS LOOK MORE IN AGREEMENT WITH FRONT DROPPING SOUTH ACROSS THE AREA ON THURSDAY. FRONT SAGS MORE FROM THE NORTH...ALMOST BACKDOOR... AND OFTEN THESE TYPES OF FRONTS DO NOT HAVE AS MUCH SHOWER/TSTORM ACTIVITY AS ADVERTISED. WILL KEEP FORECAST A CHANCE FOR NOW. PREVIOUS RUNS WERE HINTING AT THE FRONT BECOMING STATIONARY OVER THE OHIO VALLEY FRIDAY. KEPT A CHANCE OF SHOWERS/STORMS ON FRIDAY JUST IN CASE ALTHOUGH TYPICALLY WE WILL DRY OUT FROM THE NORTH. COOLER WITH TEMPS NEAR/A LITTLE BELOW NORMAL BY LATE WEEK. && .AVIATION /17Z SATURDAY THROUGH WEDNESDAY/... LINE OF SHRA AND STORMS CURRENTLY MOVING ACROSS NW OH. WILL TRY TO TIME THIS LINE ACROSS THE AREA. ALSO EXPECT ANOTHER LINE OF STORMS TO DEVELOP W AND SW OF THE AREA THIS AFTERNOON. THIS LINE SHOULD MOVE THROUGH TOWARD EVENING AND COULD PACK QUITE A PUNCH. AREA ALREADY UNDER A WATCH AND DAMAGING STRAIGHT LINE WINDS A CONCERN THIS AFTERNOON. WILL PUT SOME GUST TO 45 KNOTS IN TAFS. AS USUAL EXACT TIMING OF STORMS TOUGH AND WILL NEED ADJUST AS AFTERNOON PROGRESSES. WILL TRY TO END PRECIP FROM WEST TO EAST DURING THE EVENING. COLD FRONT WILL MOVE THROUGH EARLY SUNDAY AND THERE WILL LIKELY BE MORE PRECIP WITH THAT. ALL SITES WILL GET A TEMPO FOR SHRA AT END OF TAF PERIOD. .OUTLOOK...TROUGH ALOFT WILL MOVE SOUTHEAST ON SUNDAY AND THINGS WILL DESTABILIZE AGAIN AND NEW SHOWERS/STORMS MAY DEVELOP SUNDAY AFTERNOON NW OHIO AND SPREAD EAST AND WILL OCCUR OFF AND ON THROUGH MONDAY. SOME MVFR CEILINGS AND VSBY POSSIBLE DURING THE HEAVIER SHOWERS/STORMS. DRYING OUT MIDWEEK WITH VFR CONDITIONS EXPECTED AS HIGH PRESSURE SPREADS IN FROM THE PLAINS STATES. && .MARINE... SW FLOW TODAY AHEAD OF COLD FRONT. GRADIENT WILL BE STRONGER THAN RECENT DAYS BUT PROBABLY NOT ENOUGH WIND OR WAVES FOR SMALL CRAFT ADVISORY ALTHOUGH LAKE WILL BE CHOPPIER THAN RECENT DAYS. THUNDERSTORMS COULD BRING HIGHER WINDS AND WAVES THOUGH AND TSTORMS COULD OCCUR AT ALMOST ANYTIME TODAY AND TONIGHT. COLD FRONT WILL SAG ACROSS THE LAKE TONIGHT. FLOW WILL VEER ONLY SLIGHTLY FOLLOWING THE FRONT AND WILL LIKELY REMAIN SW UNTIL SECONDARY COLD FRONT/TROUGH SWINGS THROUGH ON MONDAY AND WIND BECOMES WEST OR NORTHWEST. WITH COLDER AIR ALOFT ON MONDAY AND WIND SHIFT THE WIND AND WAVES WILL PICK UP AND SMALL CRAFT ADVISORY WILL LIKELY BE NEEDED. HIGH PRESSURE WILL MOVE EAST ACROSS THE LOWER LAKES DURING THE MID WEEK AND FLOW WILL BACK TO SOUTHWEST. MODELS MORE IN AGREEMENT ON NEXT COLD FRONT SOMETIME THURSDAY. && .CLE WATCHES/WARNINGS/ADVISORIES... OH...NONE. PA...NONE. MARINE...NONE. && SYNOPSIS...DJB NEAR TERM...DJB/TK SHORT TERM...DJB LONG TERM...KOSARIK AVIATION...KUBINA MARINE...KOSARIK
Hazardous weather outlook, Jun 28, 12:14 PM EDT, 2 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CLEVELAND OH 1214 PM EDT SAT JUN 28 2008 LEZ061-142>149-162>169-OHZ003-006>014-017>023-027>033-036>038-047- 089-PAZ001>003-291615- LAKE ERIE OPEN WATERS FROM RIPLEY TO BUFFALO NY- MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH- THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH- AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH-GENEVA- ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY- LAKE ERIE OPEN WATERS FROM MAUMEE BAY TO RENO BEACH- LAKE ERIE OPEN WATERS FROM RENO BEACH TO THE ISLANDS- LAKE ERIE OPEN WATERS FROM THE ISLANDS TO VERMILION- LAKE ERIE OPEN WATERS FROM VERMILION TO AVON POINT- LAKE ERIE OPEN WATERS FROM AVON POINT TO WILLOWICK- LAKE ERIE OPEN WATERS FROM WILLOWICK TO GENEVA-ON-THE-LAKE- LAKE ERIE OPEN WATERS FROM GENEVA-ON-THE-LAKE TO CONNEAUT- LAKE ERIE OPEN WATERS FROM CONNEAUT OH TO RIPLEY NY-LUCAS-WOOD- OTTAWA-SANDUSKY-ERIE OH-LORAIN-CUYAHOGA-LAKE-GEAUGA-ASHTABULA INLAND- HANCOCK-SENECA-HURON-MEDINA-SUMMIT-PORTAGE-TRUMBULL-WYANDOT-CRAWFORD- RICHLAND-ASHLAND-WAYNE-STARK-MAHONING-MARION-MORROW-HOLMES-KNOX- ASHTABULA LAKESHORE-NORTHERN ERIE-SOUTHERN ERIE-CRAWFORD PA- 1214 PM EDT SAT JUN 28 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE ERIE...NORTH CENTRAL OHIO...NORTHEAST OHIO...NORTHWEST OHIO AND NORTHWEST PENNSYLVANIA. .DAY ONE...THIS AFTERNOON AND TONIGHT THE STORM PREDICTION CENTER HAS INDICATED THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS TODAY WITH DAMAGING WINDS THE LARGEST THREAT. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY ISOLATED SEVERE STORMS ARE POSSIBLE SUNDAY NIGHT AND MONDAY AS AN UPPER LEVEL TROUGH ALOFT DEEPENS AND COLDER AIR ALOFT MOVES ACROSS LAKE ERIE. STORMS WOULD BRING PULSE TYPE THUNDERSTORMS WITH LOCALIZED LARGE HAIL AND A SLIGHT THREAT OF THUNDERSTORM DOWN BURST WINDS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED.
In the hours before
Local storm report, Jun 28, 2:38 PM EDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
238 PM EDT SAT JUN 28 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0228 PM TSTM WND DMG 5 N CALEDONIA 40.71N 82.97W
06/28/2008 CRAWFORD OH AMATEUR RADIO
SEVERAL LARGE LIMBS DOWN.
&&
BMThe office that day
Everything else NWS Cleveland, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 28, 12:55 PM EDT | Areal Flood Advisory | CLE | Lucas, Ottawa, Wood | 3 hr |
| Jun 28, 1:55 PM EDT | Severe Thunderstorm Warning | CLE | Crawford, Marion, Wyandot | 65 min |
| Jun 28, 2:14 PM EDT | Special Marine Warning | CLE | 91 min | |
| Jun 28, 2:30 PM EDT | Special Marine Warning | CLE | 2 hr | |
| Jun 28, 3:19 PM EDT | Severe Thunderstorm Warning | CLE | Ashland, Knox, Morrow, Richland | 56 min |
| Jun 28, 4:02 PM EDT | Severe Thunderstorm Warning | CLE | Lake | 58 min |
| Jun 28, 4:04 PM EDT | Severe Thunderstorm Warning | CLE | Wayne | 56 min |
| Jun 28, 4:06 PM EDT | Severe Thunderstorm Warning | CLE | Holmes | 54 min |
| Jun 28, 4:26 PM EDT | Special Marine Warning | CLE | 64 min | |
| Jun 28, 4:39 PM EDT | Severe Thunderstorm Warning | CLE | Stark | 39 min |
| Jun 28, 5:40 PM EDT | Severe Thunderstorm Warning | CLE | Ashtabula | 65 min |
Nearby
Severe Thunderstorm Warnings in Ohio, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.